# SDR 2012FA0000137

- Difficulty date: February 27, 2012
- Submitted: February 27, 2012
- Operation: Air carrier
- Aircraft: N153SL
- Make and model: Piagio P180
- Aircraft serial: 1054
- Aircraft time: 8,770 hours, 6,646 cycles
- System (JASC): 5100 · Standard Practices/Structures
- Part: Elevator
- Condition: Misinstalled
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

ACFT WAS IN FACILITY FOR PAINT. FLIGHT CONTROLS REMOVED: PAINTED, BALANCED AND REINSTALLED. DUE TO THE ELEVATORS BEING MISLABELED, THE ELEVATORS WERE INSTALLED ON THE OPPOSITE SIDE (LT ELEV ON THE RT SIDE AND THE RT ELEV ON THE LT SIDE). THERE IS NO WARNING IN AMM OF THIS BEING POSSIBLE.  ALL OPS AND FUNCTION CHECKS WERE PERFORMED WITH NO APPARENT DEFECTS. FLIGHT TEST DID NOT IMMEDIATELY EXPOSE THE PROBLEM. TAT: 8782.0 & TAC: 6657, 11.8 HRS AND 9 CYCLES LATER. FULL NOSE DOWN TRIM WAS REQUIRED TO MAINTAIN 135 KTS ON APPROACH. CLEARLY, IT SHOULD BE NOTED;  THE INSTALLATION OF THE ELEVATORS ON THE OPPOSITE AND INCORRECT SIDE IS BY NO MEANS THE FAULT OF THE MFG.  BUT, BE AWARE, IF THERE IS ANY LACK OF TRAINING OR MX CONTINUITY; THE ELEVATORS CAN BE INSTALLED IMPROPERLY AND STILL PASS RIGGING AND RANGE OF MOVEMENT INSPECTION.
